Case report

In 2013, a 59-year-old non-smoking woman was diagnosed with a stage IV lung adenocarcinoma with brain metastasis. She was treated with radiotherapy for the brain and lung lesions, and then received six cycles of platinum-based chemotherapy. Chest computed tomography (CT) revealed a decrease in the size of the lesions. Unfortunately, 3 months previously, pulmonary metastasis was found via CT (Figure 1A). Because a genetic test showed exon 19 deletion, she started receiving erlotinib (150 mg) daily monotherapy.


Continue Reading

(To view a larger version of Figure 1, click here.)

Within 3 weeks of initiating therapy, she experienced cutaneous rashes on her face and upper trunk, cutaneous xerosis and pruritus, mild diarrhea, and mucositis, which were adequately controlled with topical therapy. However, after 2 months of treatment, she developed paronychia of the right middle finger and left ring finger (Figure 2A), accompanied by onychorrhexis. Papulopustular rashes subsequently appeared on the patient’s right side of the neck and right leg (Figure 2B), her eyebrows gradually became thicker and more rigid (Figure 2C), and she developed the darker beard (Figure 2D). No changes were observed in other parts of the body. During the whole treatment, she did not receive, use, or consume any other medication, and her family history was unremarkable. Laboratory tests did not reveal abnormalities in the levels of her sex hormone. Interestingly, her restaging CT scan showed that the pulmonary metastatic lesions showed almost complete response to the treatment (Figure 1B), and her primary lung tumors and brain metastases showed stable disease.